MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 328519
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd insulin syringes with bd ultra-fine¿ needle the barrel was cracked and insulin leaked from the barrel.The following information was provided by the initial reporter: it was reported by the consumer when she drew up the insulin and prepared to give herself the injection, insulin leaked from the barrel.Stated, there were "holes" or "cracks" in barrel prior to injection the following information was provided by the initial reporter: consumer reported, when she drew up the insulin and prepared to give herself the injection, insulin leaked from the barrel.Stated, there were "holes" or "cracks" in barrel prior to injection.1 syringe affected, lot: 2255901, catalog: 328519, date of event: unknown, sample: yes (b)(6).Product name: syr 1.0ml 31g 6, lot number(s) and/or serial number(s): (b)(6), material/catalog number: 328519, quantity involved: 1, contaminated: no, used product to be returned for evaluation: yes, how many units?: 1, is country event occurred unknown: no, country event occurred: united states of america, representative samples?: no, current location of device: end user, replacement or credits for affected devices?: replacement, bd awareness date: 2023-05-02, complaint date received: 2023-05-02, how often has the defect occurred?: once.Adverse events: when did the incident occur?: during use, death?: no, serious injury: no, erroneous results: no, course treatment changed due to event: no, exposure to blood/bodily fluid: no, medical intervention other than first aid: no, needle/probe stick: no, safety issue: no, other actions taken: no.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H6: investigation summary no samples were returned therefore the complaint could not be confirmed and the root cause is undetermined.Review of the device history record was completed for batch# 2255901.All inspections and challenges were performed per the applicable operations qc specification.H3 other text: see h10.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 09-jun-2023.H6: investigation summary: customer returned (1) 1.0ml 31g 6mm syringe in an open polybag from the lot# 2255901.It was reported that syringe leaked and barrel cracked.Returned sample visually examined and observed barrel crack.Functionality test has been performed and observed leakage due to crack on the barrel.A review of the device history record was completed for batch # 2255901.All inspections and challenges were performed per the applicable operations qc specifications.Embecta was able to confirm the customer indicated failure.Root cause for the leakage is due to barrel crack.H3 other text : see h10.
 
Event or Problem Description
It was reported while using bd insulin syringes with bd ultra-fine¿ needle the barrel was cracked and insulin leaked from the barrel.The following information was provided by the initial reporter: it was reported by the consumer when she drew up the insulin and prepared to give herself the injection, insulin leaked from the barrel.Stated, there were "holes" or "cracks" in barrel prior to injection the following information was provided by the initial reporter: consumer reported, when she drew up the insulin and prepared to give herself the injection, insulin leaked from the barrel.Stated, there were "holes" or "cracks" in barrel prior to injection 1 syringe affected lot: 2255901.Catalog: 328519.Date of event: unknown.Sample: yes cl.Product name: syr 1.0ml 31g 6.Lot number(s) and/or serial number(s): 2255901.Material/catalog number: 328519.Quantity involved: 1.Contaminated: no.Used product to be returned for evaluation: yes.How many units?: 1.Is country event occurred unknown: no.Country event occurred: united states of america.Representative samples?: no.Current location of device: end user.Replacement or credits for affected devices?: replacement.Bd awareness date: 2023-05-02.Complaint date received: 2023-05-02.How often has the defect occurred?: once.Adverse events: when did the incident occur?: during use.Death?: no.Serious injury: no.Erroneous results: no.Course treatment changed due to event: no.Exposure to blood/bodily fluid: no.Medical intervention other than first aid: no.Needle/probe stick: no.Safety issue: no.Other actions taken: no.

Brand Name
BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17011068
Report Number1920898-2023-00314
Device Sequence Number6975899
Product Code FMI
UDI-Device Identifier00681131138345
UDI-Public(01)00681131138345
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328519
Device Catalogue Number328519
Device Lot Number2255901
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date08/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown